New to Benepali - Are side effects normal?: Hi. I... - NRAS

NRAS

29,994 members35,864 posts

New to Benepali - Are side effects normal?

JoWall44
JoWall44

Hi. I started taking Benepali 5 weeks ago (on top of MTX, Leflunomide and Prednisolone) and have been feeling very tired and achy for 3 or 4 days after I inject. I am not sure if I should stick it out or contact my consultant.

Has anyone else experienced this? All of the other posts I have read were from people saying that they hadn't had any side effects at all.

13 Replies
oldestnewest

No I don't get any from the Benepali but I find I still get fatigue due to the methetrexate sometimes but I drink loads off water each day and find that helps a lot with side effects

Thanks popsmith1874. I will try drinking more to see if that helps me too.

I feel tired alot of the time but never sure if that's down to the injections or just the illness in general! I'm no worse straight after I have my Benepali injection though. Might be worth asking someone about it though, maybe your rheumy?

I do get tired from time to time. I have found that it takes about 8-10 weeks to kick in then I feel much better. Might be worth sticking with it for a bit and monitoring it.

I've only been on it a few weeks. Very pleased no side effects or reactions at site of injection. Already less stiff, I have AS. Do get a lot of fatigue, but had that before Benepali, so I think it's just the illness. Hoping as inflammation reduces fatigue will lessen 😁

Thank you mhairi54 Julezh and Runrig01. The tiredness is significantly higher than my normal RA tiredness and is at its height just after I inject. I will try to stick it out a bit longer though. I did get my first post-breakfast blood tests back and a couple of anomalies showed up. Trying not to consult "Dr Google" too much but will prob check in with my GP tomorrow (inject day +1) if I still feel rough.

Good news though - I think that it may be working already. My hands are feeling better this in all of the last 15 months. Yeah!!

This is this first time I have used a group like this and the feedback is really really appreciated!! Thank you!

Off to do this weeks injection.........

YES!! Me too and I also thought about stopping but consultants explained that medication works on inflammatory needs first and will cause fatigue but stick with it because the fatigue will settle. I too am more mobile but by lunchtime im shattered, lose body strength and all muscles are very painful. I was actually weighing up if I prefer the RA pain or these side effects. The only reason I'm sticking with it for now is to wait..and..see...apparently at least another 8 weeks of this, I'm only week 8 now!

Thank you. Your advice is so reassuring. I will stick it out. I had to stop for 4 weeks and I started again 2 weeks ago. O k at the moment .............!

We do need to live with hope and a positive attitude. Good luck. I hope it settles quickly.

bazada
bazada in reply to JoWall44

how did you get on when you stopped for 4 weeks? did you have any problems or did you just restart injections again ?

I've been on benepali for about six months now. Still on mtx but Rheumy took me off low dose steroid which i'd been on for 10 years and replaced with benepali.

Inflammation is much less and I defo have more strength as been able to dig in the garden but I have terrible stiffness in legs after sitting for more than half and hour. Does anyone else have similar experience on benepali?

Me to I had my fifth on Monday and as usual I feel awful for about 4/5 days and this time my hands and arms are very painful can’t use my hands I’ve got to see my nurse on Mon this can’t be right can it if it’s the drug I want off it,I’m sweating a lot as well

Hi try taking the injection in the evening it works for me I’m asleep while it gets into your system

By doing that I’ve not experienced any side effects

good luckx

Hi try having the injection at night which is what I do and I haveant had side effects

You may also like...